Diarehha and Augmentin
I have been on augmentin for 5 days and have a slight case of diarrhea and I'm wondering if a simple dose of Imodium would be okay to try.
Spineonline - Yes. Try a dose of Immodium. The diarrhea is a common side effect of antibiotics, since they kill good and bad bacteria alike, they destroy beneficial gut flora. Report any side-effects to your prescriber.
Spineonline - Additionally, you might want to know the stats are about 9% of people report diarrhea taking Augmentin, and its more common in higher dose RX. Take it with food. It can cause some severe diarrhea in some people, and colitis that can require medical attention. I tell my patients on antibiotics to take a health food store probiotic that can survive gut acid and make it to the bowel for normal flora replenishment.
Fromfin - Yes, not just a diarehha, but also very dangerous cd - clostridium difficile bacteria infection may occur. I was on augentin on september for 10 days and got yesterday diagnos for cd. If you have fever and diarehha you should go to lab tests. Just for sure. Maybe just bad luck but ...